Jump to content

When do side-effects start after (first) infusion? (Keytruda)


unknown00

Recommended Posts

Hi,

Some feedback would be great. After the first immunotherapy, when do you start to experience any side effects? Is it instantly? Takes a few days? Do you feel like crap for the whole time between each infusion or you can live a "normal" life in between?

I know every person is different and reacts different to different drugs. In our case it's Keytruda, but I am sure the same applies to many other immunotherapy drugs.

Thank you.

p.s: I've read many posts on keytruda on the forum, I thought I should start a new topic to be able to better track the replies.

Link to comment
Share on other sites

I believe that side effects differ for every patient.   However, I can attest that I have been infused with Keytruda every three week for more than two years now and haven't experienced any side effects.   Three months prior to being moved to Keytruda alone I had it mixed with two chemotherapy drugs which made me feel very, very fatigued and weird.   Good luck.  I hope you have the same kind of excellent reaction. 

Link to comment
Share on other sites

I have been on Keytruda since May of 2019 and my first side effects were a week after my first infusion. Pain and stiffness in my right wrist, constipation, and some mouth sores. Later I experienced some profound itching in my shins and behind my knee, and a few times some fatique, and heavy night sweats. But the side effects have lessened over time....

 

Link to comment
Share on other sites

  • 2 weeks later...

I was on the triplet, and after the third infusion I hit a wall that I have never back from. Tachycardia mostly. But when your heart rate goes to 140 when you cross the living room, you tend to lose whatever conditioning you had. I don't know for sure which drug did it. But I know it was that third infusion.

Link to comment
Share on other sites

  • 2 weeks later...

Boy I know that story Jennedy. I pushed my NP hard and somebody proscribed beta blockers. That did the trick for me. Resting heart rate was 105 to 110. Now 70 to 80. Walking to the bathroom HR jumped to 165. Now 120s.

I feel better too. Might discuss it with your doctors. No clue why or how it works.

Peace

Tom

Link to comment
Share on other sites

Thank you for your replies.

After the second infusion he's having extreme fatigue, appetite loss, very frequent urination and also frequent mental breakdowns. What's most scary to me is that we cannot know if this working or not. We have to wait until after the third infusion to do an MRI scan. Before each infusion he's getting blood work done. But to my understanding this is irrelevant to the cancer. It is for doctors to check whether Keytruda caused any problem to other organs. So what happens when after 3 months of starting the therapy you do an MRI and see that the cancer has metastasized? Wouldn't then be a bit too late to take any other action? I mean, why isn't there any check in between those 3 months? If one's health rapidly declines to switch therapies immediately, for instance do chemo which is more likely to work. I am sure this is not how it works but OK.

I am also worried because I've read many reviews on Keytruda and users are saying that after 2-3 infusions the patient's health declined rapidly, in some cases even causing death, whereas that person was almost fine before starting the treatment. 😕 I mean...if a treatment does not work is one thing. When the treatment kills you, that's another...

Link to comment
Share on other sites

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.